MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI VIO 9IN 4-0 S/A SH-1; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. SFX SPI PDS+ UNI VIO 9IN 4-0 S/A SH-1; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number SXPP1B454
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code Failure to Anastomose (1028)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested and the following was obtained: the patient demographic info: age, weight, bmi at the time of index procedure -no further information is available.On what tissue was the suture placed? the stratafix was used to close the stapled common hole.What was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? no further information is available.Was the fixation tab intact when the suture was placed in the patient? no further information is available.Other relevant patient history/ concomitant medications? no further information is available.Will the product be returned for analysis? no sample will be returned.
 
Event or Problem Description
It was reported that a patient underwent a laparoscopic gastrectomy procedure on (b)(6) 2019 and barbed suture was used.The barbed suture was used to close the stapled common hole by continuous suturing during anastomosis between the esophagus and jejunum.Suturing was done as per the recommended method, and two back stitches were put at the end of suturing.The surgeon judged that the suturing with the barbed suture was performed properly.Then, the surgery was completed.After the surgery, an anastomotic leakage occurred.Continuous drainage was started.Drainage was originally performed, but drainage was performed longer than the scheduled period due to a suture failure.The length of hospital stay is extended.At present, there is no danger of life.Patient is in the hospital but progress is good.According to the surgeon, there is a tendency that sutures with smooth barbs ¿move back¿.The surgeon opines that the anastomotic leakage was caused by the barbed suture.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 1/29/2020.Additional information: h4, h6.A manufacturing record evaluation was performed for the finished device batch pgj794, sxpp1b454 and no non-conformances were identified.

Brand Name
SFX SPI PDS+ UNI VIO 9IN 4-0 S/A SH-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9478588
Report Number2210968-2019-90975
Device Sequence Number10827817
Product Code NEW
UDI-Device Identifier10705031240841
UDI-Public10705031240841
Combination Product (Y/N)N
PMA/510(K) Number
K182873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date05/31/2021
Device Model NumberSXPP1B454
Device Catalogue NumberSXPP1B454
Device Lot NumberPGJ794
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer01/28/2020
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date01/29/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;